Alert archive / Nevada / Winter Weather Advisories in 2017

Winter Weather Advisory 21, NWS Elko, NV

September 19, 20174 counties in Nevada

NWS Elko, NV issued this winter weather advisory at Sep 19, 2017, 2:59 AM PDT for 4 counties in Nevada. It took effect at Sep 20, 2017, 11:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2017, 2:59 AM PDT (09:59 UTC)
In effect from
Sep 20, 2017, 11:00 PM PDT
Expired
Sep 21, 2017, 11:00 PM PDT
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2017-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2017-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2982 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS45 KLKN 190959
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
259 AM PDT Tue Sep 19 2017

NVZ031-033>039-211000-
/O.NEW.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
259 AM PDT Tue Sep 19 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO
11 PM PDT THURSDAY...

The National Weather Service in Elko has issued a Winter Weather
Advisory for Snow...which is in effect from 11 PM Wednesday to 11
PM PDT Thursday. 

* SNOW ACCUMULATIONS...6 to 10 inches at elevations above 7000 
  feet.

* SNOW ACCUMULATIONS...Up to 2 inches below 7000 feet. 

* TIMING...Snow levels will be lowering late Wednesday night
  through Thursday evening. 

* IMPACTS...Roads, bridges, and overpasses in the advisory area
  may become slick and hazardous. Accumulation of ice on roadways,
  bridges and overpasses may make travel hazardous.

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com. 

&&

$$
CS/LW
10 follow-up statements
001 
WWUS45 KLKN 192041
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service RENO NV
141 PM PDT Tue Sep 19 2017

NVZ031-033>039-201200-
/O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
141 PM PDT Tue Sep 19 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM WEDNESDAY
TO 11 PM PDT THURSDAY...

* SNOW ACCUMULATIONS...6 to 10 inches at elevations above 7000 
  feet. 

* SNOW ACCUMULATIONS...Up to 2 inches below 7000 feet.

* TIMING...Snow levels will be lowering late Wednesday night 
  through Thursday evening.

* IMPACTS...Roads, bridges, and overpasses in the advisory area 
  may become slick and hazardous. Accumulation of ice on 
  roadways, bridges and overpasses may make travel hazardous. 

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.

&&

$$
184 
WWUS45 KLKN 201046
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service RENO NV
346 AM PDT Wed Sep 20 2017

NVZ031-033>039-210015-
/O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
346 AM PDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 PM PDT THURSDAY...

* SNOW ACCUMULATIONS...6 to 10 inches at elevations above 7000 
  feet. 

* SNOW ACCUMULATIONS...Up to 3 inches between 6000 and 7000 feet.
  
* TIMING...Snow levels will be lowering late Wednesday night 
  through Thursday evening.

* IMPACTS...Roads, bridges, and overpasses in the advisory area 
  may become slick and hazardous. Accumulation of ice on 
  roadways, bridges and overpasses may make travel hazardous.

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.

&&

$$
145 
WWUS45 KLKN 202039
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service RENO NV
139 PM PDT Wed Sep 20 2017

NVZ031-033>039-210845-
/O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
139 PM PDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 PM PDT THURSDAY...

* SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000
  feet. 12 to 18 inches are possible in the Ruby and White Pine 
  County Mountains. Up to 3 inches between 6000 and 7000 feet.

* SNOW LEVELS...8000 to 9000 feet this evening lowering to 6000 
  to 7000 feet on Thursday.

* IMPACTS...Snow covered roads and poor visibility for mountain
  passes along I-80 and US-50 above 7000. Accumulation of ice on
  roadways, bridges and overpasses may make travel hazardous.
  Periods of whiteout conditions in the Ruby Mountains.

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for longer than normal commute times due to slippery 
roads and limited visibilities. Remember to carry tire chains, 
extra food and water in your vehicle. Backcountry activities are
not recommended in the Ruby Mountains until the storm passes. For
the latest road conditions call 511 or visit 
http://www.nvroads.com.

&&

$$
818 
WWUS45 KLKN 202222
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service RENO NV
322 PM PDT Wed Sep 20 2017

NVZ031-033>039-211200-
/O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
322 PM PDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 PM PDT THURSDAY...

* SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 
  feet. 12 to 18 inches are possible in the Ruby and White Pine 
  County Mountains. Up to 3 inches between 6000 and 7000 feet. 

* SNOW LEVELS...8000 to 9000 feet this evening lowering to 6000 
  to 7000 feet on Thursday.

* IMPACTS...Snow covered roads and poor visibility for mountain
  passes along I-80 and US-50 above 7000. Accumulation of ice on
  roadways, bridges and overpasses may make travel hazardous.
  Periods of whiteout conditions in the Ruby and White Pine County 
  Mountains.

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for longer than normal commute times due to slippery
roads and limited visibilities. Remember to carry tire chains,
extra food and water in your vehicle. Backcountry activities are
not recommended until the storm passes. For the latest road 
conditions call 511 or visit http://www.nvroads.com.

&&

$$
758 
WWUS45 KLKN 210344
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service RENO NV
844 PM PDT Wed Sep 20 2017

NVZ031-033>039-211200-
/O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
844 PM PDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

* SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 
  feet. 12 to 18 inches are possible in the Ruby and White Pine 
  County Mountains. Up to 3 inches between 6000 and 7000 feet. 

* SNOW LEVELS...8000 to 9000 feet this evening lowering to 6000 
  to 7000 feet on Thursday.

* IMPACTS...Snow covered roads and poor visibility for mountain 
  passes along I-80 and US-50 above 7000. Accumulation of ice 
  on roadways, bridges and overpasses may make travel 
  hazardous. Periods of whiteout conditions in the Ruby and 
  White Pine County Mountains. 

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for longer than normal commute times due to slippery
roads and limited visibilities. Remember to carry tire chains,
extra food and water in your vehicle. Backcountry activities are
not recommended until the storm passes. For the latest road
conditions call 511 or visit http://www.nvroads.com.

&&

$$
839 
WWUS45 KLKN 211031
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service RENO NV
331 AM PDT Thu Sep 21 2017

NVZ031-033>039-220000-
/O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
331 AM PDT Thu Sep 21 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TOTAL MOUNTAIN SNOW ACCUMULATIONS...6 to 12 inches at elevations
  above 7000 feet...except 12 to 18 inches in the Ruby Mountains.
 
* TOTAL VALLEY SNOW ACCUMULATIONS...Up to 3 inches between 6000
  and 7000 feet.
 
* SNOW LEVELS...7000 to 8000 feet early this morning lowering to
  6000 to 7000 feet through the day. Locally lower snow levels in
  periods of heavy precipitation.

* IMPACTS...Snow covered roads and poor visibility for mountain
  passes along I-80 and US-50...mainly above 7000. Accumulation of
  ice on roadways, bridges and overpasses may make travel
  hazardous.

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.


&&

$$
896 
WWUS45 KLKN 211612
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
912 AM PDT Thu Sep 21 2017

NVZ031-033>039-220415-
/O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
912 AM PDT Thu Sep 21 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TOTAL MOUNTAIN SNOW ACCUMULATIONS...6 to 12 inches at elevations
  above 7000 feet...except 12 to 24 inches in the Ruby Mountains.
 
* TOTAL VALLEY SNOW ACCUMULATIONS...Up to 3 inches between 5500 
  and 7000 feet.

* SNOW LEVELS...7000 to 8000 feet early this morning lowering 
  to 6000 to 7000 feet through the day. Locally lower snow 
  levels in periods of heavy precipitation. 

* IMPACTS...Snow covered roads and poor visibility for mountain 
  passes along I-80 and US-50...mainly above 7000. 
  Accumulation of ice on roadways, bridges and overpasses may 
  make travel hazardous.

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.

&&

$$
341 
WWUS45 KLKN 212148
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
248 PM PDT Thu Sep 21 2017

...Winter Weather Advisory continues this evening across portions
of eastern and central Nevada. Snow accumlations will generally be
confined to grassy surfaces except above 7000 feet, where some 
accumlation is possible on all surfaces...


NVZ031-033>039-220600-
/O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Including the cities of Jackpot, Wildhorse, Owyhee, 
Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, 
Harrison Pass, Ely, Ruth, McGill, Connors Pass, 
Great Basin National Park, Battle Mountain, Emigrant Pass, 
Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, 
Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit
248 PM PDT Thu Sep 21 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TOTAL MOUNTAIN SNOW ACCUMULATIONS...Additional snow accumlation
  of 3 to 6 inches this evening. Storm total of 6 to 12 inches at
  elevations above 7000 feet...except 12 to 24 inches in the Ruby
  Mountains.
  

* TOTAL VALLEY SNOW ACCUMULATIONS...Up to 3 inches between 6000 
  and 7000 feet. 

* SNOW LEVELS...6000 to 6500 feet...lowering to 5000 to 5500 feet.
  

* IMPACTS...Snow covered or slushy roads and poor visibility for
  mountain passes along I-80 and US-50...mainly above 7000 feet.
  Accumulation of ice on roadways, bridges and overpasses may make
  travel hazardous as temperatures drop during the evening. 

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.

&&

$$
401 
WWUS45 KLKN 220406
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
906 PM PDT Thu Sep 21 2017


NVZ035-220800-
/O.UPG.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/
/O.NEW.KLKN.WS.W.0007.170922T0406Z-170922T0800Z/
White Pine County-
906 PM PDT Thu Sep 21 2017

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM PDT FRIDAY...

The National Weather Service in Elko has issued a Winter Storm
Warning for Heavy Snow which is in effect until 1 AM PDT Friday. 


* SNOW ACCUMULATIONS...Additional snow accumulations of 1 to 3 
  inches this evening. Storm total snow accumulations of 5 to 11 
  inches in many valley areas, with a foot or more of snow in the 
  mountains. 
 
* IMPACTS...Snow covered or slushy roads and poor visibility are
  likely through at least midnight before snow showers taper off.
  Roads may have snow, slush or ice through the night making
  travel hazardous. Expect some trees to break due to remaining 
  foliage and heavy wet snow. 

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning means that travel difficulties are 
on going due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the 
latest road conditions call 511 or visit http://www.nvroads.com.

&&
 

$$

NVZ031-033-034-036>039-220600-
/O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
906 PM PDT Thu Sep 21 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TOTAL MOUNTAIN SNOW ACCUMULATIONS...Additional snow accumulation
  this evening of up to 2 more inches. With a storm total of 6 to
  12 inches at elevations above 7000 feet. 

* TOTAL VALLEY SNOW ACCUMULATIONS...Additional snow accumulations
  this evening of up to another inch. With a storm total of a
  trace up to 3 inches between 5000 and 7000 feet.
 
* IMPACTS...Snow covered or slushy roads and poor visibility for
  mountain passes along I-80. Accumulation of ice on roadways, 
  bridges and overpasses may make travel hazardous as temperatures
  drop during the evening.  

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory means that travel difficulties are
expected due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.

&&

$$

JR
868 
WWUS45 KLKN 220611
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
1111 PM PDT Thu Sep 21 2017

NVZ031-033-034-036>039-220715-
/O.EXP.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
1111 PM PDT Thu Sep 21 2017

...WINTER WEATHER ADVISORY EXPIRED AT 11 PM PDT THIS EVENING...

Shower activity is diminishing across the region late this
evening. While some light to locally moderate snow showers will 
linger into the overnight hours, especially across eastern Elko 
County mountains and passes, the heaviest snows have ended. As
such the Winter Weather Advisory has expired. 

$$

NVZ035-220800-
/O.CON.KLKN.WS.W.0007.000000T0000Z-170922T0800Z/
White Pine County-
1111 PM PDT Thu Sep 21 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY...

* SNOW ACCUMULATIONS...Additional snow accumulations of up to 1
  more inch in valley areas, and up to 2 more inches in the
  mountains between 11PM and 1 AM. This will result in storm 
  total snow accumulations of 5 to 11 inches in many valley areas,
  with a foot or more of total snow for the mountains. 

* IMPACTS...Snow covered or slushy roads and poor visibility are
  possible through 1 AM before snow showers taper off. Roads may
  have snow, slush or ice through the night making travel
  hazardous. Expect some tree damage due to remaining foliage and
  heavy wet snow. 

* For a detailed view of the hazard area, visit 
  http://www.wrh.noaa.gov/map.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning means that travel difficulties are on
going due to wintry conditions. Be prepared for slippery roads
and limited visibilities, and use caution while driving. For the
latest road conditions call 511 or visit http://www.nvroads.com.

&&

$$

JR

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter weather advisory went out at Sep 19, 2:51 AM PDT, 8 minutes earlier.

Area forecast discussion, Sep 19, 2:51 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Elko NV
251 AM PDT Tue Sep 19 2017

.SYNOPSIS...As we transition into the Fall season, there is some
precipitation in the offing this week. A weak cold front will drag
through northern Nevada today bringing the possibility of some
light snow at high elevations. Winds will increase again Wednesday
and a stronger system Wednesday night and Thursday will likely
produce some snow showers near the valley floors with several
inches of snow accumulation on the mountains.

&&

.SHORT TERM...Today through Wednesday. A deepening low pressure
system is moving through western Canada this morning and a weak
short wave lobe extension is trailing through northern Nevada at
this hour. KLRX radar shows a couple bands of light precipitation
making their way through Elko County. Not very cold yet,
temperatures are in the 50s even behind the weak front. The cooler
air will move in after daybreak as the nose of a 140kt jet core
will pass through northern Nevada today. A stronger system will
begin to affect the area Wednesday.

Today through Wednesday morning. The current weak trough axis
will pass east of the state and the jet flow aloft will lift
north. Precipitation from this system will cease as the flow aloft
becomes more zonal. High temperatures will range from the 50s
across northern Nevada to the 60s across central Nevada. Low
temperatures will be in the 30s.

Wednesday afternoon through Wednesday evening. A stronger low
pressure lobe extending off the Canadian low feature will drop
through Washington and Oregon. Winds will increase enough across
Humboldt County to warrant a Wind Advisory and by late Wednesday,
their will be some frontal bands developing in the diffluent area
ahead of the trough axis, in particular Humboldt and Elko Counties.
Cloudiness and the onset of precipitation will keep daytime
temperatures cool up north however central Nevada could see a bit
of pre-frontal warming. As colder air pushes in, snow levels back
over Humboldt County will dip to about 6500 feet Wednesday
evening. To the east, over Elko County, by the end of the evening
snow levels will drop to about 7500 feet. High temperatures will
range from the mid 50s across northern Nevada to the 70s across
central Nevada.

.LONG TERM...Wednesday night through next Monday

Models still in very good agreement in a NE to SW orientated cold
front moving through Nevada Wednesday night through Thursday. The
front's progression slows quite a bit during this time frame and
models still indicate some fairly strong frontogenesis taking
place with a 120kt 250 mb jet digging into Nevada. The main front
should be exiting eastern Nevada by Thursday night. Best
rain/snow amounts will be along the front, with periods of showers
behind it through Friday as moisture continue to rotate around
the low center to our north. Northern Elko County may even still
have one last round of showers on Saturday before the system moves
east, leaving the region in a cool northerly flow through Monday.

Temperatures will lower as 700 mb temperatures drop to -2C to -6C
right behind the front and models indicate that they will remain
near these temps through Saturday. Snow levels will be dropping
throughout the night Wednesday night through early Thursday
morning. Due to the growing confidence for accumulations this
early in the season, a Winter Weather Advisory has been issued
for late Wednesday night through Thursday night for a good portion
of the CWA. Elevations above 7000 feet may see 6-10 inches of snow
with up to 2 inches for elevations below 7000 feet.

Highs are generally expected to be in the 50s Thursday and Friday
and then warming a couple of degrees each day Saturday through
Monday, with lows in the 20s and 30s.

&&

.AVIATION...Look for VFR conditions to continue for all terminals
through Wednesday morning. Westerly winds around 20 kts are
expected to gust near 30 knots this afternoon KEKO, KWMC, and
KELY. More of a northwest wind for KTPH gusting to 25 kts. VCSH
for KEKO this morning.

Preview for Wednesday night and Thursday:
Rain spreading from west to east with lowering CIGs and VIS at
times.

&&

.FIRE WEATHER...Showers will taper off today and winds will not be
as strong however another low pressure system will bear down on
the area Wednesday and Thursday. Winds will be especially gusty
across Humboldt County Wednesday as this system approaches. Rain
showers will be developing Wednesday and snow levels will dip to
about 6000 feet by Thursday. Several inches of snow accumulation
is expected above 6000 feet, especially across the terrain of Elko
and White Pine Counties.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 11 PM Wednesday to 11 PM PDT
Thursday for Northern Elko County-Northern Lander County and
Northern Eureka County-Ruby Mountains/East Humboldt Range-South
Central Elko County-Southeastern Elko County-Southern Lander
County and Southern Eureka County-Southwestern Elko County-White
Pine County.

Wind Advisory from noon to 9 PM PDT Wednesday for Humboldt
County.

&&

92/90/90/92
Hazardous weather outlook, Sep 18, 2:15 PM PDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
215 PM PDT Mon Sep 18 2017

NVZ030-031-033>041-192115-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
215 PM PDT Mon Sep 18 2017

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.DAYS ONE and TWO...Monday evening through Tuesday.

A strong winter-like system will develop over southern Canada part
of which will drop southwest into the Great Basin. Increasing
clouds will invade Nevada and isolated showers or thunderstorms
the far northern part of the state.

.DAYS THREE THROUGH SEVEN...Wednesday through Monday

This winter-like system will deepen with Wednesday being the last
mild day. A cold front will cross the state Thursday, bringing
highs down the 40s and 50s most places and lows in the 20s and 30s
through Saturday.

Snow will develop over the higher terrain of central and northern
Nevada Thursday and could even produce a dusting or mix of rain
and snow as low as 5600 feet in northern valleys....6000 feet in
central valleys. Mountains above about 8000 feet could see a few
inches by Friday and some higher ridges as much as six inches.

If you are planning on travel, work, or play in the higher country
Thursday or Friday, have a plan B. The snows could affect your
plans.

A snow advisory may be issued for this period.

A slow warming and drying trend starts Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:47 AM PDTWind AdvisoryLKNHumboldt41 hr

Nearby

Winter Weather Advisories in Nevada, 2017Every winter weather advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.